Alert archive / North Carolina / Beach Hazards Statements in 2021

Beach Hazards Statement 1, NWS Newport/Morehead City, NC

April 25, 20214 counties in North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 25, 2021, 10:54 AM EDT for 4 counties in North Carolina. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2021, 10:54 AM EDT (14:54 UTC)
Expired
Apr 25, 2021, 8:00 PM EDT
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 2.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2021-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2021-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WHUS42 KMHX 251454
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1054 AM EDT Sun Apr 25 2021

NCZ195-196-199-204-260000-
/O.NEW.KMHX.BH.S.0001.210425T1454Z-210426T0000Z/
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
1054 AM EDT Sun Apr 25 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Ocracoke Island and Core Banks beaches, and Crystal 
  Coast beaches.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 1:00 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current remain calm.
Don't fight the current. Swim in a direction following the
shoreline. When out of the current, swim back to shore. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ203-205-260000-
/O.NEW.KMHX.BH.S.0001.210425T1454Z-210426T0000Z/
Northern Outer Banks-Hatteras Island-
1054 AM EDT Sun Apr 25 2021

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong longshore currents in the surf zone.

* WHERE...The beaches north of Cape Hatteras.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong longshore currents will create dangerous
  swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 25, 10:10 AM EDT, 44 minutes earlier.

Area forecast discussion, Apr 25, 10:10 AM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1010 AM EDT Sun Apr 25 2021

.SYNOPSIS...
Cold front will push through the region Sunday morning. Strong high
pressure will build over the Carolinas Monday through Thursday,
before another cold front impacts the area late in the week.

&&

.NEAR TERM /Rest of Today/...
As of 1010 AM Sun...Some sct showers continue srn zones ahead of
cold front, which is producing just enough convergence to keep
activity going rest of this morning, until fropa by noon and
pushes remaining showers offshore. Have sct mention of sh next
couple hours, then dry with pc skies this afternoon.

Prev discussion... As of 650 AM Sunday...A few sct showers can
be seen entering the region on radar. Latest sfc analysis puts
the cold front just west of the I-95 corridor. Otherwise, no
changes to the prev disc.

Prev disc...Low pressure will continue to lift north and east
from Central NC towards the Delmarva this morning, dragging a
cold front along with it. FROPA will occur across our region
this morning with a few sct showers possible. Behind the front,
winds shift from the SW to NW. Expecting a small surge of NW
winds behind the front as low strengthens off the Mid Atlantic
coast. Temps will struggle to warm initially with cool NW winds
and mostly cloudy skies in the morning. Skies clear in the aftn
with winds gradually relaxing as high pressure begins to take
hold. Inland locations should still make it into the low 70s by
mid aftn with upper 60s along the coast.

&&

.SHORT TERM /Tonight/...
As of 325 AM Sunday...Strong high pressure will continue
building into the eastern US with clearing skies and calming
winds. Light NW flow will keep temps overnight cool across the
region. Decent radiational cooling may occur along the inner
coastal plains, allowing temps to drop down to the upper 40s and
low 50s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 330 AM Sunday...Surface and mid-level ridging will build
across Eastern NC and much of the Eastern US for Monday through
midweek providing dry weather and a slow warmup in temperatures.
Monday will be the coolest day of the upcoming week with highs
in the low/mid 70s, except 60s coast. By Wednesday and
especially Thursday, inland highs will be into the mid 80s with
a few upper 80s possible Thursday, except 70s immediate coast.
After a cool start Tuesday morning in the upper 40s and 50s,
minimum temperatures also warm into the comfortable upper 50s
and 60s for later in the week. No precipitation is in the
forecast for Monday through Thursday, although some increase in
cloud cover is likely Wednesday and Thursday as the strong
surface high moves offshore. Upper heights start to fall on
Thursday and Friday in response to a strong mid-level shortwave
diving south from the Great Lakes. At the surface, this will
push a cold front across the area later on Friday evening. Ahead
of the front, a few showers are possible and kept PoPs in the
chance range, but certainly not the widespread rain that is
needed for the area. Good agreement between the GFS and ECMWF
for dry conditions Saturday and Sunday, and have lowered PoPs
from previous forecasts for this period. Temperatures a bit
cooler for the weekend behind the front with highs low/mid 70s
and lows in the 50s.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
Short Term /through 06Z Monday/...
As of 655 AM Sunday...Prevailing VFR conditions through the TAF
period with a few moments of MVFR ceilings possible as a cold
front moves through the area this morning. Behind the front,
skies will begin to clear as high pressure gains control. Winds
will surge a little from the NW early this aftn before calming
this evening and into the overnight.

Long Term /Monday through Thursday/...
As of 335 AM Sunday...High pressure at the surface and aloft
should keep mostly dry conditions over the region Monday through
Thursday. Conditions do not appear favorable for fog formation
through this period, so VFR category weather is expected for the
extended forecast period.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 1010 AM Sun...Have cancelled SCA for Albemarle/Pamlico
sounds as nwrly surge not strong enough this afternoon for freq
gusts to 25 kt. No other chg to marine fcst.

Prev discussion...As of 330 AM Sunday...Strong SW flow ahead of
a cold front will persist through the early morning hours
before winds shift NW later this morning. Gales still in effect
for central waters for another few hours before it will
inevitably be replaced with a strong SCA. Still seeing 8-10 ft
seas across the central and southern waters, but seas are
expected to improve throughout the day. SW winds will gradually
ease over the next few hours, but we can expect a light surge of
winds behind the front as the NW flow kicks in. Latest guidance
shows NW surge will remain just strong enough to warrant
keeping SCA across the Albemarle and Pamlico Sounds through the
early aftn. Winds relax dramatically by the late aftn and early
evening with seas following suit within a few hours, allowing
SCA to drop across all waters overnight.

Long Term /Monday through Thursday/...
As of 335 AM Sunday...Gusty N winds should diminish early Monday
with light NE winds for Monday night. As high pressure over the
area starts to slowly drift offshore for mid to late week, winds
will veer to the S/SW by later Tuesday and increase Wednesday
into Thursday with 15-25 knot winds possible and seas building
to 4-6 feet by Thursday as gradient increases between the high
offshore and an approaching cold front. SCA may be required by
midweek.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for AMZ152-
     154-156-158.
     Small Craft Advisory until 5 PM EDT this afternoon for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...TL/ML
SHORT TERM...ML
LONG TERM...CTC
AVIATION...CTC/ML
MARINE...TL/CTC/ML
Hazardous weather outlook, Apr 25, 5:54 AM EDT, 5 hours before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
554 AM EDT Sun Apr 25 2021

NCZ029-044>047-079>081-090>092-094-193-194-198-203-261000-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-Northern Outer Banks-
554 AM EDT Sun Apr 25 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-204-205-261000-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
Hatteras Island-
554 AM EDT Sun Apr 25 2021

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:05 PM EDTSmall Craft AdvisoryMHX21 hr

Nearby

Beach Hazards Statements in North Carolina, 2021Every beach hazards statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.